| Model Number |
777F8 |
| Medical Device Problem Codes |
Burst Container or Vessel (1074); Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/14/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The swan-ganz catheter involved in this event was received by our product evaluation laboratory for a full examination.As received, the balloon was found to be ruptured at the central area.Ruptured edges did not appear to match at the ruptured location.The through lumen were patent without any leakage or occlusion.No other visible damage was found from the catheter body and windings.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.As part of the manufacturing process, the manufactured units go through a balloon inflation process.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
Event or Problem Description
As reported, during preparation of the equipment for a right heart catheterization in pneumonology, the balloon of this swan-ganz catheter burst during testing when inflated in a container of 0.9% nacl, according to the usual procedure.The device was replaced immediately and the procedure continued without any clinical impact on the patient.There was no allegation of patient injury.The device was available for evaluation.As per product evaluation results, the balloon was found to be ruptured at central area and the ruptured edges did not appear to match at the ruptured location.